MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPERLOC COMPLETE XR 123 FEMORAL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TAPERLOC COMPLETE XR 123 FEMORAL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat: 12-115123; lot: 2898724; cer bioloxd mod hd 36mm +6 nk.Cat: 010000859; lot: 3429044; g7 neutral e1 liner 36mm g.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was kept by the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately six years post-implantation, the patient underwent a right hip revision due to stem fracture.The patient was walking and felt a sudden snap and pain in their leg.Radiology revealed the stem fracture and heterotopic ossification around the grater trochanter.During surgery, the stem was found broken at the base of the neck and the broken femoral neck and head were inside the acetabular socket.A significant amount of scar tissue was excised.The shell remained implanted and all other components revised.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h3; h6 visual examination of provided pictures identified a fracture of the stem at the level of the neck.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and review of the available records identified the following: patient had a right total hip arthroplasty.Patient was on vacation, was walking when he felt his right hip snap and immediately give out, then unable to walk.Ct findings: discontinuity of the right femoral stem hardware suggesting failure/breakage.No evidence of underlying acute bony fracture or soft tissue collections.X-ray findings: heterotopic ossification around the greater trochanter.Fractured right hip arthroplasty hardware.Findings during revision: femoral stem broken at the base of the neck.Patient presented with pain after his leg giving out 6 days prior.Significant amount of scar tissue and scarred capsule was excised.The broken femoral neck and head were inside the acetabular socket.Shell cleared by excising overlying bone and left in place, high wall poly placed.Femoral component removed (without osteotomy) and stem placed without complications.No concerns on postop xray.No other contributing factors were noted.A definitive root cause cannot be determined.Based on the provided images of the fractured stem and medical records, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TAPERLOC COMPLETE XR 123 FEMORAL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20457400
Report Number0001825034-2024-02436
Device Sequence Number7794212
Product Code LZO
UDI-Device Identifier00880304517158
UDI-Public(01)00880304517158(17)270902(10)6121909
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-105140
Device Lot Number6121909
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight106 KG